Alert archive / California / Flash Flood Warnings in 1997
Flash Flood Warning 27, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Oct 7, 1997, 8:06 AM PDT for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 1997, 8:06 AM PDT (15:06 UTC)
- Expired
- Oct 7, 1997, 10:15 AM PDT
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Bernardino County, CA
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 3.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAN 071509 RRA FFWSAN CAC071-071715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 806 AM PDT TUE OCT 7 1997 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1015 AM PDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST CALIFORNIA ...SOUTHWESTERN SAN BERNARDINO COUNTY DOPPLER RADAR AND SATELLITE INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE SAN BERNARDINO MOUNTAINS FROM THE LAKE ARROWHEAD/RUNNING SPRINGAREA TO THE BIG BEAR LAKE AREA...AND SOUTH TO NEAR YUCAIPA. THE SHOWERS ARE DEVELOPING ALONG THE MOUNTAIN SLOPES THEN TRACKING EASTWARD ABOUT 15 MPH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. SMALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 7, 2:30 AM PDT, 5 hours 36 minutes earlier.
Area forecast discussion, Oct 7, 2:30 AM PDT, 5 hours 36 minutes before
SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 AM PDT TUE OCT 7 1997
...SYNOPSIS...
A STRONG LOW-PRESSURE TROUGH WILL MOVE EAST OVER SOUTHERN CALIFORNIA
TODAY. THIS COMBINED WITH COLD AIR ALOFT WILL BRING SOME CLOUDS AND
WIND TODAY. DRIER NORTHWEST FLOW WILL BRING MOSTLY CLEAR COOL WEATHER
TONIGHT EXCEPT FOR PATCHY COASTAL LOW CLOUDS AND FOG. ABUNDANT
SUNSHINE WILL BRING A WARMER DAY WEDNESDAY. A HEAVY SURF ADVISORY IS
IN EFFECT FOR THE COAST TODAY.
...DISCUSSION...
THE PRECIP HAS MOSTLY ENDED EARLY THIS MORNING...EXCEPT FOR ISOLATED
SHOWERS OVER THE SOUTH SLOPES OF THE SBD MTNS. THESE SHOULD END SOON
AS LIFTING ASSOCIATED WITH THE INTENSE TEMP GRADIENTS AT 850/700MB
AND CYCLONIC SPIN SHIFTS EAST OUT OF THE AREA. 03Z MSO SHOWS STRONG
WEST WINDS AT THOSE LEVELS CONTINUE TODAY COMBINED WITH AN UNSTABLE
ATMOSPHERE SO UPSLOPING SHOULD BRING PARTLY CLOUDY SKIES TODAY.
STRONG DOWNSLOPING IS OCCURRING EAST OF THE SAN DIEGO COUNTY
MOUNTAINS...SO IPL HAS HAD STRONG WINDS OVERNIGHT...BUT THE WINDS
ARE LESS STRONG IN THE COACHELLA VALLEY AND UPPER DESERTS.
00Z ETA/NGM/AVN ALL INITIALIZED QUITE DIFFERENTLY ON THE 850MB RH
VALUES...WHICH WAS THE KEY TO THE RAIN FROM MONDAY EVENING. ETA WAS
DEFINITELY THE BEST...AND THE 850MB RH RESULTED IN QPF VALUES OF A
FEW HUNDREDTHS OF AN INCH. RH VALUES GRADUALLY DECREASE TODAY SO THE
CHANCE OF PRECIP SHOULD BECOME QUITE SMALL AFTER SUNRISE. WINDS ALOFT
BECOME NORTHWESTERLY AT MOST LEVELS BY TONIGHT...THOUGH 03Z MSO HINTS
AT GOING WEAK OFFSHORE AT THE SURFACE NORTH OF SAN DIEGO COUNTY.
THUS...NIGHTTIME TEMPS SHOULD BE UNSEASONABLY COOL TUESDAY NIGHT.
MOUNTAIN AREAS...PRIMARILY SBD/RIV COUNTIES...SHOULD HAVE SOME FROST
TONIGHT. HOWEVER...DUE TO THE WEAK GRADIENTS WEDNESDAY AND A SHARP
RISE IN THE THICKNESSES/850 TEMPS...MOST AREAS SHOULD SEE A 6-8
DEGREE RISE IN THE HIGH TEMPS THEN.
UPWELLING MAY RESTART IN THE NEXT FEW DAYS ALONG OUR COAST DUE TO THE
MORE NORTHWESTERLY WINDFLOW...SO SST TEMPS MAY DECREASE...AND THIS
WOULD CONTRIBUTE TO LOWER MINS WEST OF THE MOUNTAINS LATER THIS WEEK.
ANOTHER COOLDOWN IN HIGH TEMPS SHOULD OCCUR LATE IN THE WEEK AS THE
NEXT STRONG TROUGH APPROACHES FROM THE NW. IF ENOUGH 850MB MOISTURE
MOVES IN AGAIN...SOME PRECIP COULD OCCUR FRI/SAT.
SAN BU 072/061 074/061 073 07000
MAXWELLNearby
Flash Flood Warnings in California, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.